MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51010010L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 10mm x 10cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter burst at 8 atmospheres (atm) within a severely calcified iliac artery.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation and was prepped with a 60-40 contrast and saline mixture.The device was able to be removed easily and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Lot number is unknown.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the balloon of a 10mm x 10cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter burst at eight atmospheres (atm) within a severely calcified iliac artery.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation and was prepped with a 60-40 contrast and saline mixture.The device was able to be removed easily and remained in one piece during its removal.The product was returned for analysis.One non-sterile saberx radianz 10mm x 10cm 190 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the balloon looks like it was previously inflated.Kinked/bent conditions were noted on the body of the catheter located approximately at 79.8cm from distal tip and 12cm from the hub.No other anomalies were noted along the device components by the naked eye.Functional analysis was performed, an insertion/withdrawal of an appropriate wire through the hub and the distal tip was performed with no difficulties nor impediment noted.Next an inflator/deflator was connected to the luer hub, and it was attempted to inflate, the unit presented a leakage on the balloon material of the unit.Due the leakage found during functional analysis, a sem analysis was performed and, results showed that the leakage on the balloon of the device was caused by a burst condition that presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the damaged condition found on the received device.It seems the damaged material was cause with a sharp object from the outside of the device since the damages are noted on the external surface.No other anomalies were observed during the sem analysis.No lot number was provided; therefore, a product history record (phr) review could not be generated.The reported ¿balloon- burst - at/below rbp¿ was confirmed during device analysis.However, the exact cause could not be determined.The balloon material was noted to have a ruptured condition with scratch marks noted to the outer portion of the balloon material.Vessel characteristics of severe calcification likely contributed to the reported event based on the analysis findings.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the calcified stenosed lesion or upon inflation.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18931899
Report Number3007635982-2024-00067
Device Sequence Number9346299
Product Code LIT
UDI-Device Identifier20705032086698
UDI-Public20705032086698
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberR51010010L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/14/2024
05/01/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/08/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER RX PTA
Patient SexUnknown
Patient EthnicityNon Hispanic